Skip to main content

All Content

Search Tips
Save
Selection
Format
Download
Published Date
Original Publication Date
Original Publication Date
PSNet Publication Date
Narrow Results By
PSNet Original Content
1 - 20 of 51
Cohen MR, Smetzer JL. Hosp Pharm. 2010;45.
This monthly column highlights an initiative to introduce safer device connectors to prevent spinal and epidural medications from being delivered intravenously, discusses the value of independent double-checks, and shares thoughts on the 35th anniversary of this column.
Cohen MR, Smetzer JL. Hosp Pharm. 2009;44:1062-1065.
This monthly column reports on an error involving products with similar names (quinine and quinidine) and discusses the Anesthesia Patient Safety Foundation's recommendations for safe use of patient-controlled analgesia.
Cohen MR, Smetzer JL. Hosp Pharm. 2009;44:847-853.
This monthly selection reports on two pediatric deaths due to severe hyponatremia following postoperative fluid administration. Errors involving a missing dose clarification request, a related near miss, and medication name confusion are also described.
Cohen MR.
This monthly error report analysis includes examples of miscommunication regarding medication allergy, incorrect dosing of opiates, and misplacement of a medication patch in an automated dispensing cabinet.
Cohen MR.
This monthly selection of reports discusses an error involving the routing of a printed label in the pharmacy, describes examples of drug name confusion, and highlights an obscure drug concentration change.
Cohen MR; Smetzer JL.
This monthly selection of medication error reports includes information about the risks of cutting medication patches, describes examples of drug name confusion, and explains the importance of indicating the purpose for the medication on prescriptions.
Cohen MR.
This monthly selection reports on pump programming errors that led to overdoses of patient-controlled analgesia (PCA), miscommunication regarding dose and indication for alteplase, and a warning to not use empty prelabeled syringes.
Cohen MR.
This monthly selection of medication error reports describes a case of misidentifying home medications for a hospitalized patient, how character space limitations in medication administration records may cause medication errors, and fatal misuse of a fentanyl patch on a child. 
Cohen MR. Hosp Pharm. 2008;43(4):257-260.
This monthly selection includes reports of a near miss when using a medication-reconciliation form as an order sheet, epidural tubing mistakenly utilized for an intravenous medication, a topical medication given orally, and problems with monitoring temperatures of medication refrigerators.